Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 9, 2019, 1:21 AM CDT for Osborne County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2019, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 9, 2019, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
147
WWUS83 KGID 090621
SPSGID
Special Weather Statement
National Weather Service Hastings NE
121 AM CDT Tue Jul 9 2019
KSZ005>007-017>019-090700-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Mitchell KS-
121 AM CDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL...EASTERN
ROOKS...SOUTHWESTERN JEWELL...SOUTHERN SMITH...OSBORNE AND
SOUTHEASTERN PHILLIPS COUNTIES UNTIL 200 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirwin to near Woodston to 6 miles south
of Codell. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Osborne, Downs, Cawker City, Natoma, Tipton, Kirwin, Woodston,
Gaylord, Alton, Portis, Hunter, Harlan, Cedar and Codell.
LAT...LON 3913 9925 3940 9919 3972 9920 3973 9836
3935 9836 3922 9839 3922 9849 3913 9849
TIME...MOT...LOC 0621Z 274DEG 36KT 3964 9911 3940 9910 3910 9917
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:13 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 9, 1:13 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
113 AM CDT Tue Jul 9 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CDT Mon Jul 8 2019
A few thunderstorms are starting to develop across the western part
of the forecast area this afternoon. Satellite shows some stronger
cumulus starting to develop in the southwest part of the area.
The short term models have been showing a couple rounds of
thunderstorms. The first is this afternoon and into the evening
hours, the activity we are starting to see now. The instability is
expected to increase during the afternoon and into the evening
hours. Expect some severe weather with these storms as they move
through. In addition, the movement should be slow enough to bring
some good rain amounts.
Then, this evening and overnight, expect there to be another round
of thunderstorms that move in from the west. These will be moving a
little faster, but expect there to be some larger rain amounts. They
will be more linear in nature and could produce some wind gusts as
well as the heavier rains. Almost all of the models have heavy rain
in them and expect there to be some heavier pockets or rain. The
areas with the heaviest rain will be the areas that have the
combination of afternoon convection and more overnight.
Models are kind of all over for ending the precipitation. A few have
it ending overnight tonight, but there are some that continue to
have a little linger in the east in the morning. Expect there will
be a little left in the morning, but it should end pretty quickly.
Surface high pressure will build into the area on Tuesday. Clouds
should clear out behind the thunderstorms and mostly sunny skies are
expected Tuesday. Temperatures should get into the upper 80s or
lower 90s. As warm as it is getting this afternoon with cloud cover,
will need to look at temperatures tomorrow to see if they are too
low.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Jul 8 2019
There is a weak upper level wave that moves into the area Tuesday
night. There could be a few showers and thunderstorms that develop
in the west and move through. Some models have some, while others do
not. Have some small PoPs, but not sure how much there will be.
A surface high builds into the area Tuesday night into Wednesday
night before moving to the east on Thursday. Expect there to be
mostly clear skies and temperatures maybe a little below normal.
An upper level ridge builds just to the west of the area Wednesday
through Saturday. Temperatures start to warm up later in the week.
Despite the ridge, there are still a few persistent, mainly weak
upper level waves that try to move over the ridge. Thursday night
through Saturday night, there will be some mainly on and off chances
for thunderstorms. The best chances appear to be Friday and Saturday
evenings, for the most part.
Sunday through Monday the ridge continues around the area. Expecting
dry conditions and warmer temperatures.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday)
Issued at 113 AM CDT Tue Jul 9 2019
Ongoing line of convection will continue to spread E over the next
few hrs. Thus, should see improving conditions at EAR shortly.
MVFR vsby and cigs possible with strongest cores in the line.
Should see some improving cigs behind the line, at least for a
time, though there are some indications we could see some patchy
fog/low clds redevelop in area of clearing skies and lgt winds.
Have hinted at this with SCT group for now. Winds are chaotic for
the time being, but generally expect a W wind shift along start of
line at GRI, before weakening and bec lgt and vrbl for a time
behind the line. A general SE wind should resume by dawn.
The daytime hrs should feature VFR conditions, though some FEW-SCT
CU is possible with bases 2-4K ft. Winds will veer from S to W.
Finally, may see some convection and a wind shift to NW after 03Z
with arrival of cold front, but held off on formal inclusion, for
now, given its near end of period.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch until 7 AM CDT this morning for NEZ060-061-
072>076-082>087.
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ005>007.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...ThiesHazardous weather outlook, Jul 8, 11:44 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1144 PM CDT Mon Jul 8 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1144 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are expected through tonight. The primary hazards are hail near the size of golf balls, wind gusts up to 70 MPH, and heavy rainfall. An isolated tornado or two are possible into the evening hours. Significant flash flooding is ongoing for much of the area west of Highway 281. Additional heavy rain overnight will exacerbate ongoing issues and lead to an expansion of flash flooding further east with time. Please see Flash Flood Warning messages for further information. A Flash Flood Watch remains in effect through the overnight for areas south of a line from Ravenna to Hebron in Nebraska, and along and north of Highway 36 in north central Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Significant flooding will likely continue for the next several days due to runoff from recent heavy rain. Please see individual Flood statements for additional information. Periodic thunderstorms are possible Tuesday night and again Thursday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Thies
In the hours before
Local storm report, Jul 9, 1:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
116 AM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN KEARNEY AIRPORT 40.73N 99.02W
07/09/2019 M4.06 INCH BUFFALO NE AWOS
ACTUALLY A 7 HOUR AMOUNT.
&&
JMBWLocal storm report, Jul 9, 1:17 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
117 AM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN HOLDREGE AIRPORT 40.45N 99.34W
07/09/2019 E4.50 INCH PHELPS NE AWOS
&&
JMBWLocal storm report, Jul 9, 1:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
118 AM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN LEXINGTON AIRPORT 40.79N 99.77W
07/09/2019 E5.74 INCH DAWSON NE AWOS
CALENDAR DAY TOTAL.
&&
JMBWLocal storm report, Jul 9, 1:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
119 AM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN HASTINGS AIRPORT 40.60N 98.43W
07/09/2019 M1.07 INCH ADAMS NE ASOS
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
HASTINGS AIRPORT FROM ESTIMATED TO MEASURED.
&&
JMBWLocal storm report, Jul 9, 1:20 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
120 AM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN LEXINGTON AIRPORT 40.79N 99.77W
07/09/2019 M5.74 INCH DAWSON NE AWOS
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
LEXINGTON AIRPORT FROM ESTIMATED TO
MEASURED. CALENDAR DAY TOTAL.
&&
JMBWSpecial weather statement, Jul 9, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
121 AM CDT Tue Jul 9 2019
KSZ005>007-017>019-090700-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Mitchell KS-
121 AM CDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL...EASTERN
ROOKS...SOUTHWESTERN JEWELL...SOUTHERN SMITH...OSBORNE AND
SOUTHEASTERN PHILLIPS COUNTIES UNTIL 200 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirwin to near Woodston to 6 miles south
of Codell. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Osborne, Downs, Cawker City, Natoma, Tipton, Kirwin, Woodston,
Gaylord, Alton, Portis, Hunter, Harlan, Cedar and Codell.
LAT...LON 3913 9925 3940 9919 3972 9920 3973 9836
3935 9836 3922 9839 3922 9849 3913 9849
TIME...MOT...LOC 0621Z 274DEG 36KT 3964 9911 3940 9910 3910 9917
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:01 PM CDT | Flash Flood Warning | GID | Adams, Kearney | 8 hr |
| Jul 8, 7:40 PM CDT | Flash Flood Warning | GID | Gosper | 2 hr |
| Jul 8, 7:46 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson | 2 hr |
| Jul 8, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 32 min |
| Jul 8, 8:31 PM CDT | Flash Flood Warning | GID | Furnas | 4 hr |
| Jul 8, 8:58 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Gosper, Kearney, Phelps, Sherman | 8 hr |
| Jul 8, 9:04 PM CDT | Special Weather Statement | GID | Gosper | 26 min |
| Jul 8, 9:07 PM CDT | Special Weather Statement | GID | Harlan | 23 min |
| Jul 8, 9:15 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 45 min |
| Jul 8, 9:44 PM CDT | Special Weather Statement | GID | Gosper | 46 min |
| Jul 8, 9:53 PM CDT | Special Weather Statement | GID | Harlan | 52 min |
| Jul 8, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 49 min |
| Jul 8, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 41 min |
| Jul 8, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 41 min |
| Jul 8, 11:00 PM CDT | Special Weather Statement | GID | Furnas | 45 min |
| Jul 8, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 46 min |
| Jul 8, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Jul 8, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 46 min |
| Jul 8, 11:54 PM CDT | Flash Flood Warning | GID | Franklin, Furnas, Harlan | 6 hr |
| Jul 8, 11:54 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 51 min |
| Jul 9, 12:01 AM CDT | Special Weather Statement | GID | Hall | 44 min |
| Jul 9, 12:02 AM CDT | Special Weather Statement | GID | Franklin | 43 min |
| Jul 9, 12:38 AM CDT | River Flood Warning | GID | Buffalo, Hall, Kearney, Phelps | 3 days |
| Jul 9, 12:55 AM CDT | Special Weather Statement | GID | Nuckolls, Webster | 50 min |
| Jul 9, 12:57 AM CDT | River Flood Warning | GID | Buffalo | 21 days |
| Jul 9, 1:02 AM CDT | Special Weather Statement | GID | Adams, Clay | 43 min |
| Jul 9, 1:32 AM CDT | River Flood Warning | GID | Harlan | 4 days |
| Jul 9, 1:46 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, Nuckolls, York | 44 min |
| Jul 9, 1:48 AM CDT | River Flood Warning | GID | Buffalo, Dawson, Phelps | 43 hr |
| Jul 9, 2:19 AM CDT | River Flood Warning | GID | Buffalo | 45 hr |
| Jul 9, 2:29 AM CDT | River Flood Warning | GID | Buffalo, Hall, Howard | 41 hr |
| Jul 9, 3:16 AM CDT | Areal Flood Warning | GID | Adams, Franklin, Hall, Kearney, Webster | 12 hr |
| Jul 9, 4:32 AM CDT | River Flood Warning | GID | Franklin | 55 hr |
| Jul 9, 4:39 AM CDT | River Flood Warning | GID | Nuckolls, Webster | 4 days |
| Jul 9, 4:47 AM CDT | River Flood Warning | GID | Harlan | 28 hr |
| Jul 9, 5:02 AM CDT | Areal Flood Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 10 hr |
| Jul 9, 5:27 AM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Kearney, Phelps | 4 hr |
| Jul 9, 7:07 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 3 days |
| Jul 9, 10:45 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 3 more | 19 hr |
| Jul 9, 1:51 PM CDT | River Flood Warning | GID | Nuckolls | 5 days |
| Jul 9, 3:01 PM CDT | Areal Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Franklin, Furnas and 4 more | 4 days |
| Jul 9, 12:48 AM CDT | Special Weather Statement | GID | Phillips, Rooks | 42 min |
| Jul 9, 1:50 AM CDT | Special Weather Statement | GID | Jewell, Osborne | 40 min |
| Jul 9, 6:34 AM CDT | Areal Flood Warning | GID | Jewell, Smith | 6 hr |
| Jul 9, 12:19 PM CDT | Areal Flood Warning | GID | Jewell, Smith | 3 hr |
| Jul 9, 3:15 PM CDT | Areal Flood Warning | GID | Jewell | 21 hr |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.